# SDR 2014FA0000435

- Difficulty date: June 21, 2014
- Submitted: July 17, 2014
- Operation: General aviation
- Aircraft: N6828D
- Make and model: Amtr EXEC162F
- Aircraft serial: 6460
- Aircraft time: 366 hours
- System (JASC): 6310 · Engine/Transmission Coupling
- Part: Belt
- Part number: 8MGT179262
- Condition: Failed
- Location: Main Drive
- Part time: 216 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

AT APPROXIMATELY 300 FEET ALTITUDE, PILOT HEARD A LOUD BANG AND EXPERIENCED AN IMMEDIATE LOSS OF POWER.  ATTEMPTED EMERGENCY LANDING RESULTED IN SUBSTANTIAL DAMAGE TO AIRCRAFT BOOM AND MAIN ROTOR BLADES.  INVESTIGATION AND ANALYSIS DETERMINED THE MAIN DRIVE BELT SUFFERED A CRIMP TYPE FAILURE IN FLIGHT.  THIS DRIVE BELT IN MANUFACTURER CATALOG INTRODUCTION SPECIFICALLY STATES IN THEIR AIRCRAFT POLICY THAT THEIR BELTS ARE NOT INTENDED FOR AIRCRAFT USE.  SUSPECT BELT FAILURE WAS A RESULT OF EXPOSURE TO UNDER TENSION.
